Ohio, 2005

Flood in Ohio, April 2, 2005

April 2, 2005 · NWS PBZ · 1 event in 1 county or zone

At 730 AM, McMahon Creek overflowed near Warnock. By 742 AM, Pipe Creek flooded Rte 54 southwest of Shadyside.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

At 730 AM, McMahon Creek overflowed near Warnock. By 742 AM, Pipe Creek flooded Rte 54 southwest of Shadyside.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 2, 3:15 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 2, 3:15 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 AM EST SAT APR 2 2005

.SHORT TERM (THRU SUN NIGHT)...
WHAT A STORM DEEPENDING TO 985 MB E OF ME. WRAP AROUND LOOKS VERY BAD.
AS COLD TEMPS ARRIVE ON THE BACK SIDE OF THIS SFC LOW, MTNS (WEST FAYE
PRES TUCK GARR) WL LIKELY GET 6-10 OF SNOW (MORE ON RIDGES). ALSO NEED
WIND ADVISORY TONIGHT AND SUNDAY ENTIRE CWA. NEED WINTER STORM WATCH
TONIGHT AND SUNDAY JUST FOR FAYE WEST PRES TUCK GARR.
&&

.AVIATION...
VFR CONDITIONS IN THE PROCESS OF LOWERING THROUGH THE TERMINAL FORECAST
AREA AS RAIN FILLS IN LATER THIS MORNING. FORECAST IS TO LOWER TO IFR
CONDS. HAVE ALSO ADDED AN INCREASE IN WINDS ESP TONIGHT AS LOW DEEPENS
TO THE SOUTHEAST. CHANGEOVER TO SNOW AFT 00Z SUN.
&&

.LONG TERM (MON THRU FRI)...
SURFACE RIDGE WILL MOVE EASTWARD INTO OUR REGION MON AND TUE. WARM
ADVECTION WILL BRING SOME MID/HIGH CLOUDS MON NIGHT AND TUE BUT WILL
KEEP FORECAST DRY FOR NOW. GFS SHOWS SPLIT FLOW DURING MIDWEEK WITH ONE
UPPER LOW PASSING NORTH OF FORECAST AREA WED AND THU AND ANOTHER LOW
MOVING INTO THE SOUTHEASTERN STATES. WILL MENTION CHANCE POPS FOR RAIN
SHOWERS LATE WED INTO THU. FRI SHOULD BE DRY WITH WEAK SURFACE HIGH
OVER REGION.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH        MDZ001 TIL 8 AM SUN.
     WINTER STORM WATCH MDZ001 TONIGHT AND SUN.
     WIND ADVISORY      MDZ001 TONIGHT AND SUN.
OH...FLOOD WATCH   OHZ039>041-OHZ048>050-057>059-068-069
     TIL 8 AM SUN.
     WIND ADVISORY OHZ039>041-OHZ048>050-057>059-068-069
     TONIGHT AND SUN.
PA...FLOOD WATCH   PAZ007>009-013>016-020>023-029>032
     TIL 8 AM SUN.
     WIND ADVISORY PAZ007>009-013>016-020>023-029>032
     TONIGHT AND SUN.
     WINTER STORM WATCH PAZ030-032 TONIGHT AND SUN.
WV...FLOOD WATCH   WVZ001>004-012-021>023-041 TIL 8 AM SUN.
     WIND ADVISORY WVZ001>004-012-021>023-041 TONIGHT AND SUN.
     WINTER STORM WATCH WVZ023-041 TONIGHT AND SUN.
&&
Hazardous weather outlook, Apr 2, 5:23 AM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 AM EST SAT APR 2 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-031021-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
523 AM EST SAT APR 2 2005

HAZARDOUS WEATHER FOR WESTERN PENNSYLVANIA...EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT. WIND ADVISORY IS IN
EFFECT TONIGHT FOR WIND GUSTS 45 TO 55 MPH. WINTER STORM WATCH
TONIGHT FOR THE MOUNTAINS EAST AND SOUTH OF PITTSBURGH.

.DAYS TWO THROUGH SEVEN...

WIND ADVISORY CONTINUES SUNDAY FOR THE ENTIRE AREA. THE WINTER STORM
WATCH CONTINUES SUNDAY FOR THE MOUNTAINS EAST AND SOUTH OF PITTSBURGH
WHERE AT LEAST OF 6 INCHES OF SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ASKED TO REPORT ANY FLOODING, AND ANY NEW SNOW FALL OVER
2 INCHES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Belmont

When
April 2, 7:30 AM EST to 9:30 AM EST
Where
Belmont forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
40.033, -81.467

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444902.